Alert archive / California / High Wind Watches in 2008
High Wind Watch 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 14, 2008, 3:21 AM PDT for San Bernardino County, California. It took effect at Apr 15, 2008, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 3:21 AM PDT (10:21 UTC)
- In effect from
- Apr 15, 2008, 8:00 AM PDT
- Expired
- Apr 14, 2008, 3:06 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 141021 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 321 AM PDT MON APR 14 2008 CAZ519-141830- /O.UPG.KVEF.WI.Y.0024.080414T2000Z-080415T0600Z/ /O.NEW.KVEF.HW.W.0009.080415T0000Z-080415T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 321 AM PDT MON APR 14 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. THIS UPGRADES AND REPLACES THE WIND ADVISORY ISSUED EARLIER. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE REGION. ON THE EASTERN SLOPES OF THE SIERRA GUSTS AROUND 70 MPH ARE POSSIBLE. SUSTAINED WINDS IN THE ADVISORY AREA ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ CAZ520>522-NVZ014-015-017-141830- /O.CON.KVEF.WI.Y.0024.080414T2000Z-080415T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 321 AM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FROM THE OWENS VALLEY EASTWARD ACROSS MUCH OF SOUTH CENTRAL NEVADA. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE REGION. WINDS IN THE ADVISORY AREA ARE EXPECTED TO INCREASE BY EARLY AFTERNOON WITH SUSTAINED WINDS IN THE 20 TO 35 MPH RANGE. WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE TYPICAL MONDAY AFTERNOON AND EVENING. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ CAZ523-141830- /O.NEW.KVEF.HW.A.0013.080415T1500Z-080416T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 321 AM PDT MON APR 14 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. STRONG WEST WINDS WILL DEVELOP OVER THE WESTERN MOJAVE DESERT TUESDAY IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT BASIN. GUSTY SOUTHWEST WINDS ARE EXPECTED AS EARLY AS MONDAY AFTERNOON BUT BY TUESDAY WINDS WILL BECOME WESTERLY AND INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH. $$
3 follow-up statements
000 WWUS75 KVEF 141023 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 323 AM PDT MON APR 14 2008 CAZ519-141830- /O.CON.KVEF.HW.W.0009.080415T0000Z-080415T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 323 AM PDT MON APR 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE REGION. ON THE EASTERN SLOPES OF THE SIERRA GUSTS AROUND 70 MPH ARE POSSIBLE. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ CAZ520>522-NVZ014-015-017-141830- /O.CON.KVEF.WI.Y.0024.080414T2000Z-080415T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 323 AM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE REGION. WINDS IN THE ADVISORY AREA ARE EXPECTED TO INCREASE BY EARLY AFTERNOON WITH SUSTAINED WINDS IN THE 20 TO 35 MPH RANGE. WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE TYPICAL MONDAY AFTERNOON AND EVENING. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ CAZ523-141830- /O.CON.KVEF.HW.A.0013.080415T1500Z-080416T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 323 AM PDT MON APR 14 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. STRONG WEST WINDS WILL DEVELOP OVER THE WESTERN MOJAVE DESERT TUESDAY IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT BASIN. GUSTY SOUTHWEST WINDS ARE EXPECTED AS EARLY AS MONDAY AFTERNOON BUT BY TUESDAY WINDS WILL BECOME WESTERLY AND INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH. $$
000 WWUS75 KVEF 141626 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 926 AM PDT MON APR 14 2008 CAZ519-150030- /O.CON.KVEF.HW.W.0009.080415T0000Z-080415T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 926 AM PDT MON APR 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE REGION. ON THE EASTERN SLOPES OF THE SIERRA GUSTS AROUND 70 MPH ARE POSSIBLE. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ CAZ520>522-NVZ014-015-017-150030- /O.CON.KVEF.WI.Y.0024.080414T2000Z-080415T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 926 AM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE REGION. WINDS IN THE ADVISORY AREA ARE EXPECTED TO INCREASE BY EARLY AFTERNOON WITH SUSTAINED WINDS IN THE 20 TO 35 MPH RANGE. WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE TYPICAL MONDAY AFTERNOON AND EVENING. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ CAZ523-150030- /O.CON.KVEF.HW.A.0013.080415T1500Z-080416T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 926 AM PDT MON APR 14 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. STRONG WEST WINDS WILL DEVELOP OVER THE WESTERN MOJAVE DESERT TUESDAY IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT BASIN. GUSTY SOUTHWEST WINDS ARE EXPECTED AS EARLY AS MONDAY AFTERNOON BUT BY TUESDAY WINDS WILL BECOME WESTERLY AND INCREASE TO BETWEEN 30 AND 40 MPH WITH GUSTS APPROACHING 60 MPH. $$
000 WWUS75 KVEF 142206 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 306 PM PDT MON APR 14 2008 CAZ519-150630- /O.EXT.KVEF.HW.W.0009.080415T0300Z-080415T1400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 306 PM PDT MON APR 14 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 AM PDT TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 AM PDT TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE REGION...WITH GUSTS UP TO 70 MPH POSSIBLE ACROSS THE EASTERN SIERRA SLOPES. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ NVZ017-150630- /O.NEW.KVEF.WI.Y.0025.080415T1400Z-080416T0300Z/ /O.CON.KVEF.WI.Y.0024.000000T0000Z-080415T0600Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 306 PM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM PDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING...RESULTING IN STRONG SOUTHWEST WINDS PERSISTING THROUGH THE EVENING. A LULL IN THE WINDS IS EXPECTED OVERNIGHT...BEFORE PICKING UP AGAIN TUESDAY MORNING. SUSTAINED WINDS IN THE 20 TO 35 MPH RANGE...WITH GUSTS BETWEEN 40 AND 45 MPH CAN BE EXPECTED. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ CAZ523-150630- /O.UPG.KVEF.HW.A.0013.080415T1500Z-080416T0300Z/ /O.NEW.KVEF.WI.Y.0025.080415T1400Z-080416T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 306 PM PDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS WILL DEVELOP OVER THE WESTERN MOJAVE DESERT TUESDAY IN ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT BASIN. GUSTY SOUTHWEST WINDS ARE EXPECTED BETWEEN 30 TO 35 MPH WITH GUSTS APPROACHING 50 MPH. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ AZZ001>003-036-CAZ524>527-NVZ016-020>022-150630- /O.NEW.KVEF.WI.Y.0025.080415T1400Z-080416T0300Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS... MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 306 PM PDT MON APR 14 2008 /306 PM MST MON APR 14 2008/ ...WIND ADVISORY IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING...RESULTING IN STRONG SOUTHWEST WINDS DEVELOPING ACROSS THE REGION BY EARLY TUESDAY MORNING. SUSTAINED WINDS IN THE 20 TO 35 MPH RANGE...WITH GUSTS UP TO 50 MPH IS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$ NVZ018-019-150630- /O.EXB.KVEF.WI.Y.0024.080415T0600Z-080416T0300Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 306 PM PDT MON APR 14 2008 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING...WHILE STRONG SOUTHWEST WINDS INCREASE AHEAD OF THE SYSTEM. WINDS NEAR RIDGETOP WILL BE GUSTING UP TO 60 MPH BY LATE EVENING. ALSO...THERE IS POTENTIAL FOR THESE WINDS TO TRAVEL FURTHER DOWNSLOPE TO ELEVATIONS AS LOW AS RED ROCK CANYON BY MIDNIGHT...PERSISTING THROUGH THE NIGHT. $$ CAZ520>522-NVZ014-015-150600- /O.CON.KVEF.WI.Y.0024.000000T0000Z-080415T0600Z/ OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL 306 PM PDT MON APR 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THIS EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE REGION. WINDS IN THE ADVISORY AREA WILL REMAIN IN THE 20 TO 35 MPH RANGE WITH WIND GUSTS BETWEEN 40 AND 45 MPH. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS MONDAY AFTERNOON AND EVENING IN THE ADVISORY AREA...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY CAUSE SUDDEN REDUCTION IN VISIBILITY AT TIMES. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 13, 3:20 PM PDT, 12 hours 1 minute earlier.
Area forecast discussion, Apr 13, 3:20 PM PDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT SUN APR 13 2008
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC
NORTHWEST LATE MONDAY AND INTO THE CENTRAL ROCKIES BY WEDNESDAY.
THIS SYSTEM WILL BRING INCREASING SOUTHERLY WINDS TO THE AREA BY
MONDAY AFTERNOON WITH WINDY CONDITIONS THEN PERSISTING INTO TUESDAY.
TEMPERATURES WILL BE WELL ABOVE NORMAL MONDAY BUT GUSTY NORTH WINDS
BEHIND THE LOW PRESSURE SYSTEM WILL DROP TEMPERATURES TO WELL BELOW
NORMAL ON WEDNESDAY. MOISTURE IS VERY LIMITED WITH THIS STORM SYSTEM
AND PRECIPITATION IS NOT EXPECTED ACROSS THE SOUTHERN GREAT BASIN
AND MOHAVE DESERT.
&&
.SHORT TERM...UPPER RIDGE OVER THE AREA EARLY TONIGHT WILL BEGIN
TO SHIFT EAST OVERNIGHT AS A STRONG LOW PRESSURE SYSTEM APPROACHES
THE WEST COAST. THIS STORM SYSTEM WILL BRING INCREASING SOUTHERLY
WINDS TO THE AREA MONDAY AFTERNOON. EXPECT VERY WINDY CONDITIONS
TO DEVELOP BY EARLY AFTERNOON ACROSS THE NORTHERN HALF OF THE
FORECAST AREA AND ISSUED A WIND ADVISORY VALID FOR MONDAY
AFTERNOON THROUGH THE EVENING HOURS. GOOD MIXING AND ABUNDANT
SUNSHINE WILL LEAD TO TEMPERATURES WELL ABOVE NORMAL MONDAY. AS
THE TROUGH MOVES INTO NORTHERN NEVADA TUESDAY...BELT OF STRONGER
WINDS WILL SHIFT TO THE SOUTHERN HALF OF THE FORECAST AREA AND
LOOKS LIKE A WIND ADVISORY MAY BE NEEDED IN SEVERAL ZONES. WINDS
WILL BEGIN TO SHIFT TO A NORTHERLY DIRECTION LATE TUESDAY OR
TUESDAY EVENING ACROSS THE FAR NORTH WITH BRISK NORTHERLY WINDS
WORKING DOWN ACROSS MUCH OF THE AREA TUESDAY NIGHT. SOME COOLING
EXPECTED TUESDAY WITH THE TROUGH MOVING OVER THE AREA. MOISTURE IS
LIMITED WITH THIS TROUGH AND PRECIPITATION IS NOT EXPECTED IN OUR
FORECAST AREA THROUGH TUESDAY NIGHT.
.LONG TERM...BY 12Z WEDNESDAY TROUGH FORECAST TO BE MAINLY EAST OF
THE CWA WITH NORTH FLOW ALOFT/SURFACE REMAINING ACROSS THE AREA
THROUGH 00Z THURSDAY FOR CONTINUED BREEZY/WINDY CONDITIONS
ESPECIALLY OVER THE NORTH/SOUTH WIND PRONE AREAS. SHORT WAVE RIDGE
OVER THE AREA ON THURSDAY AHEAD OF NEXT STRONG SPRING SYSTEM WHICH
DROPS SOUTH ALONG THE WEST COAST BY 12Z SATURDAY. SIMILAR TO THE
SYSTEM DISCUSSED IN THE SHORT TERM THIS SYSTEM TO BRING BREEZY/WINDY
CONDITIONS TO MUCH OF THE AREA AND COOLER TEMPERATURES. HOWEVER MAIN
DYNAMICS TO REMAIN NORTH/EAST OF SOUTHERN NEVADA FOR OVERALL DRY
CONDITIONS THROUGH NEXT WEEKEND. BOTH EURO/GFS SIMILAR WITH THIS
SCENARIO THROUGH 12Z MON...WITH GFS SLIGHTLY DEEPER...SO OVERALL
CONFIDENCE IS INCREASING. WINDS TO INCREASE ON SATURDAY AND LIKELY
CONTINUE INTO SUNDAY...ESPECIALLY THE SOUTHERN PORTION OF THE CWA.
WILL START THE PROCESS OFF WITH BREEZY FOR NOW IN THE GRIDS/ZONES
AND THEN TWEAK AS THE WEEK PROGRESSES. COLD AIR ADVECTION CONTINUING
ON WEDNESDAY TO DROP DAYTIME TEMPERATURES BELOW NORMAL THEN SLOW
WARMING EXPECTED INTO FRIDAY BEFORE COOLING ONCE AGAIN SATURDAY
AND SUNDAY WITH NEXT SYSTEM.
&&
.AVIATION...LIGHT AND VARIABLE WINDS TO CONTINUE THROUGH 15Z MONDAY
BEFORE SOUTHWEST WINDS INCREASE AHEAD OF A STORM MOVING ACROSS THE
AREA MONDAY NIGHT AND TUESDAY. SOUTHWEST WINDS 10-20KTS WITH GUSTS
TO 30KTS POSSIBLE BY 00Z TUESDAY. ALTHOUGH WINDS WILL DECREASE
TUESDAY NIGHT...LOOK FOR SOUTHWEST WINDS 15-25KT WITH GUSTS TO NEAR
45KTS POSSIBLE AFT 18Z TUESDAY. CLEAR SKIES TONIGHT TO GIVE WAY TO
INCREASED HIGH LEVEL MOISTURE ON MONDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...VARIABLE WINDS 10-20KTS ACROSS THE AREA TO GENERALLY
BECOME LIGHT AND VARIABLE AFTER 02Z THROUGH 18Z MONDAY. INCREASED
SOUTHWEST WINDS AFTER 18Z MONDAY AS STORM BEGINS TO MOVE INTO THE
AREA. MAIN PROBLEM WILL BE THE EAST SIDE OF THE SOUTHERN SIERRA
WHERE POSSIBLE MOUNTAIN WAVE ACTIVITY WILL BE SEEN AS WELL AS GUSTS
TO OVER 35KTS LIKELY IN THE OWENS VALLEY. ELSEWHERE INCREASE
SOUTHWEST FLOW TO CAUSE GUSTS TO OVER 30KTS. STRONGER SOUTHWEST
WINDS POSSIBLE TUESDAY AFTER 18Z...ESPECIALLY DAGGETT...MORMON
MESA...PEACH SPRING CORRIDORS. CLEAR SKIES TO GIVE WAY TO VARIABLE
HIGH LEVEL MOISTURE ON MONDAY.
&&
.FIRE WEATHER...DRY AND WINDY CONDITIONS EXPECTED TO DEVELOP
MONDAY AFTERNOON AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE
WEST COAST. WIND GUSTS OVER 35 MPH EXPECTED ACROSS MUCH OF THE
AREA WITH LOW RELATIVE HUMIDITY. FUEL CONDITIONS ACROSS SOUTHERN
NEVADA AND NORTHWEST ARIZONA ARE SUCH THAT A RED FLAG WARNING IS
JUSTIFIED SO INCLUDED MOST OF SOUTHERN NEVADA AND MOHAVE COUNTY IN
ARIZONA IN A RED FLAG WARNING FOR MONDAY AFTERNOON AND EVENING.
EXPECT WINDS IN THE COLORADO RIVER ZONES TO REMAIN BELOW RED FLAG
CRITERIA SO DID NO INCLUDE THEM IN THE WARNING. THE BELT OF STRONG
WINDS WILL LIKELY SHIFT SOUTH A BIT TUESDAY WITH DRY AIR STILL IN
PLACE. A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE NEEDED
ACROSS CLARK AND MOHAVE COUNTIES FOR TUESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM TO 11 PM PDT MONDAY FOR NVZ460>465.
WIND ADVISORY FROM 1 PM TO 11 PM PDT MONDAY FOR NVZ014-015-017.
AZ...RED FLAG WARNING FROM 1 PM TO 11 PM MST MONDAY FOR AZZ102.
CA...WIND ADVISORY FROM 1 PM TO 11 PM PDT MONDAY FOR CAZ519>522.
&&
HARRISON/JENSEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 13, 3:33 PM PDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 333 PM PDT SUN APR 13 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-140700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 333 PM PDT SUN APR 13 2008 /333 PM MST SUN APR 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST LATE MONDAY AND MONDAY EVENING. GUSTY SOUTHERLY WINDS WILL DEVELOP BY MONDAY AFTERNOON...ESPECIALLY ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. A WIND ADVISORY IS IN EFFECT THERE FROM 1 PM UNTIL 11 PM MONDAY. DRY CONDITIONS WILL ACCOMPANY THE GUSTY WINDS AND A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. AREAS OF GUSTY WINDS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE STORM SYSTEM MOVES ACROSS NORTHERN NEVADA AND INTO THE CENTRAL ROCKIES. MUCH COOLER TEMPERATURES ARE EXPECTED BY WEDNESDAY BEHIND THE STORM SYSTEM AS NORTHERLY WINDS DEVELOP. HIGH PRESSURE WILL BRING ANOTHER WARMING TREND FOR THURSDAY AND FRIDAY BUT IT LOOKS LIKE ANOTHER STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST SATURDAY RESULTING IN ANOTHER ROUND OF BREEZY TO WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:21 AM PDT | High Wind Warning | VEF | Inyo | 24 hr |
| Apr 14, 3:53 AM PDT | Fire Weather Watch | VEF | San Bernardino | 11 hr |
| Apr 14, 3:05 PM PDT | Red Flag Warning | VEF | San Bernardino | 29 hr |
| Apr 14, 3:06 PM PDT | Wind Advisory | VEF | San Bernardino | 29 hr |
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.